MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-44
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation and we have confirmed the reported incident.The entire proximal ligature has shifted upwards and was blocking the inflation holes.As a result, we were unable to inflate the balloon.The distal ligature was properly binding onto the balloon but was no longer holding the shaft of the catheter.No necking of the extrusion was observed.We observed dried glue on the surface of the groove of the catheter that binds with the proximal ligature.However, the glue was limited to only middle portion of the groove.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.As part of our manufacturing process, a 100% visual balloon and winding inspection are performed on the manufactured product.However, it is possible that the tension or the glue applied underneath the balloon during the balloon tying process was inadequate resulting in the slippage of the ligature from its position.During the follow-up, we also confirmed that the patient had avf stenosis.It is also possible that some anatomical or procedural factors may have contributed to the ligature failure while removing the adherent material from the patient's narrowed blood vessel.As stated in our ifu, the arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.We have recently implemented a corrective and preventive action (capa) to address this issue.There wa no injury to the patient as the result of this incident.
 
Event or Problem Description
During removal of an emboli from an arteriovenous fistula, the balloon of the single lumen embolectomy catheter malfunctioned.Upon removal of the catheter from the patient's vessel, surgeon observed that the ligature attached on both ends of the balloon had shifted.There was no injury to the patient as the result of this incident.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8636411
Report Number1220948-2019-00058
Device Sequence Number13922303
Product Code DXE
UDI-Device Identifier00840663100484
UDI-Public00840663100484
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Catalogue Number1601-44
Device Lot NumberSLC4040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;